Q. Should I take Amikacin injections for my UTI?

Answered by
Dr. Shahil Khant
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Oct 04, 2017

Hello doctor,

I am a 36 year old female. I am currently breast feeding. I am suffering from severe UTI since 20 days. My gynecologist suggested Ceftum, Citralka, and Urispas for three days. After taking the course I was fine for two days. But, after two days, the UTI symptoms came back, but not as severe as the first time. I continued taking the same medicines again for three days. Still, there was discomfort, though the severity had reduced. I got a urine test done and attached the results. My gynecologist then put me on Nitrofurantoin, three tablets per day for a week and from the second week, I was asked to reduce the tablet to two per day. I have taken a total eight tablets, but there is still a burning sensation while passing urine, especially at night. Is this medicine effective? Will my UTI be cured by this medicine? For how many more days will there be a discomfort? Do I have to try a different medicine? Also, my gynecologist told me that if this medicine does not work, I will need to take a five-day injection course of Amikacin 500. Should I go for it right away?

#

Hello,

Welcome to icliniq.com.

I have seen the reports sent by you (attachment removed to protect patient identity).

You are suffering from a urinary tract infection with E.coli.

Nitrofurantoin is the correct medicine, as per your urine culture report. As the infection is severe, your symptoms will require some time to resolve completely.

  • I think you will not require Amikacin at present. I suggest you finish the course of Nitrofurantoin and repeat the urine culture three days after that.
  • Take tablet Cranpac (cranberry extract) one tablet each in the morning, afternoon and evening. It will help resolve the infection.
  • Drink adequate amount of water, up to three liters a day.

For more information consult a urologist online --> https://icliniq.com./ask-a-doctor-online/urologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
How can I manage burning sensation associated with urinary infection?

.. your latest report (attachment removed to protect patient identity), you still have E-coli urinary tract infection. I would suggest you take injection Meropenem 1 gm i.v. twice daily for five days. Of all the antibiotics, Meropenem is the most sen...   Read full

What does the chest X-ray of a UTI patient show?

.. X-ray done shows mildly increased bilateral lung markings and a mildly enlarged cardiac shadow (attachment removed to protect patient identity). There are no serious concerns about this X-ray. In the chest X-ray done a few days later, there is a g...   Read full

I have E. coli infection and getting pain in stomach and groin. Please advise some treatment.

.. bilateral renal pelvic obstruction due to stones with diabetes with urinary tract infection. The pain in the groin is due to pelvic renal calculi, the pain of which radiates to the groin. The infection needs to be treated with tablet Levoflox 500 ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Alzheimer's Disease - an Overview
Alzheimer's is a neurodegenerative condition that can seriously hamper one's day to day activities and quality of life. ...  Read more»
My father is experiencing hospital delirium after ankle surgery. Please help.
Hi doctor, I am concerned about drug interaction for my father. He is experiencing hospital delirium after surgery. My ...  Read more»
Is there a chance for dengue reattack in the same season?
Hi doctor, I was diagnosed with dengue towards the end of last month. I was hospitalized for five days. I went through...  Read more»

Ask your health query to a doctor online?

Ask an Urologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.